Alert archive / Indiana / Gale Warnings in 2014
Gale Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 5, 2014, 5:26 AM EST. It took effect at Jan 5, 2014, 3:00 PM EST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 5:26 AM EST (10:26 UTC)
- In effect from
- Jan 5, 2014, 3:00 PM EST
- Expired
- Jan 6, 2014, 9:55 PM EST
- In force
- 31 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
498 WHUS73 KIWX 051026 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 526 AM EST SUN JAN 5 2014 LMZ043-046-051830- /O.CON.KIWX.SC.Y.0003.140105T1400Z-140105T2000Z/ /O.UPG.KIWX.GL.A.0001.140105T2000Z-140107T0900Z/ /O.NEW.KIWX.GL.W.0002.140105T2000Z-140107T0900Z/ /O.UPG.KIWX.UP.A.0001.140105T2000Z-140107T0900Z/ /O.NEW.KIWX.UP.W.0001.140105T2000Z-140107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 526 AM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HEAVY FREEZING SPRAY WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM EST THIS AFTERNOON. * WINDS: TO 40 KNOTS * WAVES: 8 TO 12 FEET BUILDING TO 14 TO 18 FEET IN ICE FREE AREAS. * FREEZING SPRAY: UP TO 2 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
087 WHUS73 KIWX 051524 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 AM EST SUN JAN 5 2014 LMZ043-046-052330- /O.CON.KIWX.SC.Y.0003.000000T0000Z-140105T2000Z/ /O.CON.KIWX.GL.W.0002.140105T2000Z-140107T0900Z/ /O.CON.KIWX.UP.W.0001.140105T2000Z-140107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1024 AM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY. A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WINDS: TO 40 KNOTS GALES BY EARLY EVENING. * WAVES: 8 TO 12 FEET BUILDING TO 14 TO 18 FEET IN ICE FREE AREAS. * FREEZING SPRAY: UP TO 2 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
002 WHUS73 KIWX 052243 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 543 PM EST SUN JAN 5 2014 LMZ043-046-060645- /O.CON.KIWX.GL.W.0002.000000T0000Z-140107T0900Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-140107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 543 PM EST SUN JAN 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: TO 40 KNOTS GALES. * WAVES: 8 TO 12 FEET BUILDING TO 14 TO 18 FEET IN ICE FREE AREAS. * FREEZING SPRAY: UP TO 2 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
429 WHUS73 KIWX 060253 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 953 PM EST SUN JAN 5 2014 LMZ043-046-061000- /O.CON.KIWX.GL.W.0002.000000T0000Z-140107T0900Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-140107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 953 PM EST SUN JAN 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: TO 40 KNOTS GALES. * WAVES: 12 TO 16 FEET BUILDING TO 14 TO 18 FEET IN ICE FREE AREAS. * FREEZING SPRAY: UP TO 2 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
898 WHUS73 KIWX 061035 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 535 AM EST MON JAN 6 2014 LMZ043-046-061845- /O.CON.KIWX.GL.W.0002.000000T0000Z-140107T0900Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-140107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 535 AM EST MON JAN 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: TO 45 KNOTS GALES. * WAVES: 10 TO 18 FEET IN ICE FREE AREAS. * FREEZING SPRAY: UP TO 2 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
461 WHUS73 KIWX 061530 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 AM EST MON JAN 6 2014 LMZ043-046-062330- /O.CON.KIWX.GL.W.0002.000000T0000Z-140107T0900Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-140107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1030 AM EST MON JAN 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: TO 40 KNOTS GALES. * WAVES: 10 TO 18 FEET IN ICE FREE AREAS. * FREEZING SPRAY: UP TO 2 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
268 WHUS73 KIWX 062040 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 340 PM EST MON JAN 6 2014 LMZ043-046-070445- /O.EXT.KIWX.UP.W.0001.000000T0000Z-140108T0100Z/ /O.CON.KIWX.GL.W.0002.000000T0000Z-140107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 340 PM EST MON JAN 6 2014 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 8 PM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT UNTIL 8 PM EST TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: WEST TO 35 KNOT GALES. * WAVES: 8 TO 14 FEET IN ICE FREE AREAS. * FREEZING SPRAY: UP TO 2 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
984 WHUS73 KIWX 070255 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 955 PM EST MON JAN 6 2014 LMZ043-046-071000- /O.CAN.KIWX.GL.W.0002.000000T0000Z-140107T0900Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-140108T0100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 955 PM EST MON JAN 6 2014 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 8 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE GALE WARNING. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 8 PM EST TUESDAY. * WINDS: WEST TO 30 KNOTS. * WAVES: 6 TO 112 FEET IN ICE FREE AREAS. * FREEZING SPRAY: UP TO 1 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 5, 5:22 AM EST, 4 minutes earlier.
Area forecast discussion, Jan 5, 5:22 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 AM EST SUN JAN 5 2014
.SYNOPSIS...
ISSUED AT 520 AM EST SUN JAN 5 2014
A STRONG SYSTEM WILL BRING HEAVY SNOW TO THE AREA TODAY AND INTO
THIS EVENING. AMOUNTS OF 8 TO 14 INCHES ARE POSSIBLE. A WINTER
STORM WARNING IS IN EFFECT THROUGH THIS EVENING. EXTREMELY COLD
ARCTIC AIR WILL MOVE IN BEHIND THE SYSTEM THROUGH EARLY NEXT WEEK
WITH WIND CHILLS OF AROUND 40 BELOW ZERO SUNDAY NIGHT INTO
TUESDAY. A WIND CHILL WARNING IS IN EFFECT FOR THIS PERIOD. LOW
TEMPERATURES TONIGHT WILL CRASH TO BETWEEN 5 BELOW ZERO AND 18
BELOW ZERO BY DAYBREAK MONDAY.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 516 AM EST SUN JAN 5 2014
...NEAR BLIZZARD CONDITIONS EXPECTED LATE THIS AFTERNOON AND
TONIGHT...
NUMEROUS ISSUES TO DEAL WITH IN THIS SHORT TERM PERIOD. FRONTAL
BOUNDARY HAS BEEN DRAPED ACROSS FAR NW AREAS OVERNIGHT WITH LITTLE
EASTWARD MOVEMENT. FGEN FORCING WITH MID LEVEL JET HAS LED TO
PERSISTENT LIGHT SNOW WITH ACCUMS IN THE EXPECTED 2 TO 4 INCH RANGE
SO FAR. CENTRAL AND EASTERN AREAS HAVE ONLY SEEN SOME LIGHT SNOW OR
FLURRIES AT TIMES WITH DRIER AIR AND LACK OF FORCING. SFC TEMPS HAVE
ALSO REMAINED QUITE WARM EAST OF FRONT WITH MANY LOCATIONS IN THE
MID 30S AT 06Z. NO MODEL GUIDANCE HAS A HANDLE ON THIS WITH WARMEST
MODELS SHOWING 30 TO 32F SFC TEMPS AT BEST. THIS AN INITIAL CONCERN
BUT WITH DEW POINTS IN THE LOW TO MID 20S EXPECT EVAP COOLING TO
BRING THESE TEMPS DOWN QUICKLY THIS MORNING AS DEEPER SATURATION
OCCURS.
SURFACE LOW STILL EXPECTED TO DEEPEN AND RIDE BOUNDARY NORTHWARD
TODAY WITH SNOW INCREASING IN COVERAGE AND INTENSITY THROUGH THE
DAY. WATER VAPOR SHOWS SHORT WAVE DIGGING INTO SOUTHERN PLAINS EARLY
THIS MORNING AND RADAR MOSAIC SHOWS BURGEONING AREA OF PRECIPITATION
ACROSS SOUTHERN PLAINS INTO MID MS VALLEY REGION IN RESPONSE. WATER
VAPOR ALSO SHOWING IMPRESSIVE SUBTROPICAL MOISTURE PLUME BEING
TAPPED OVER EAST CENTRAL PACIFIC. RESULTS WILL BE AN IMPRESSIVE
STORM SYSTEM WITH INCREDIBLE MOISTURE. 00Z MODELS ARE INDEED A
LITTLE SLOWER AND STRONGER WITH SYSTEM AS IT MOVES INTO THE OHIO
VALLEY TODAY.
BIGGEST CONCERN NOW IS WITH SLIGHT WESTWARD SHIFT AS NOTED IN NAM
AND UKMET GIVEN STRONGER SYSTEM. NAM IS FURTHEST WEST WITH WARM NOSE
NUDGING INTO NW OHIO MID DAY. THIS WOULD CUT DOWN SNOW AMOUNTS
CONSIDERABLY WITH A PERIOD OF SLEET OR EVEN RAIN POSSIBLE. WHILE NAM
IS FURTHEST WEST AND A SLIGHT OUTLIER...IT DOES WARRANT ATTENTION AS
WE KNOW MODELS HAVE AN EASTWARD BIAS WITH THESE TYPE LOWS LIFTING
NORTHEAST WITH A NEGATIVELY TILTED SYSTEM. 500MB SHORT WAVE THIS
AFTERNOON BEGINS TO TAKE ON MORE OF A NEGATIVE TILT AS IT MOVES
THROUGH INDIANA AND THIS COULD VERY WELL PULL SURFACE LOW BACK WEST
AS IT LIFTS NORTH THROUGH THE OHIO VALLEY. REFERENCE SIMILAR SYSTEM
IN JANUARY OF 1999 WHICH HAD VERY SIMILAR NEAR BLIZZARD CONDITIONS
AND A FURTHER WEST TRACK THROUGH INDIANA. HAVE OPTED TO BLEND A BIT
OF THIS SOLUTION INTO SNOW RATIOS FOR THIS AFTERNOON WHICH CUTS DOWN
AMOUNTS OVER FAR SOUTHEAST BUT STILL KEEPS AMOUNTS IN THE 5 TO 8
INCH RANGE WITH SNOW AHEAD OF WARM NOSE AND IN DEFORMATION AREA THIS
EVENING.
ELSEWHERE FEW SIGNIFICANT CHANGES MADE WITH HEAVY SNOW STILL
EXPECTED...ESPECIALLY FROM LATE MORNING INTO EARLY EVENING. USED A
BLEND OF WPC...NAM12 AND ECMWF FOR QPF AND SNOW AMOUNTS. THIS PUTS
HEART OF HEAVY SNOW THROUGH CENTRAL CWA FROM ABOUT CASS IN UP TO
HILLSDALE MI. STILL EXPECT SOME ADJUSTMENT IN 12Z MODEL SOLUTIONS
FOR AXIS OF HEAVY SNOW AS SURFACE LOW JUST BEGINNING TO TAKE FORM
ACROSS SOUTHERN PLAINS. STILL EXPECT A HEAVY SNOW AXIS OF 10 TO 14
INCHES WITH BULK OF THAT FALLING BETWEEN 18Z AND 00Z WITH INCREDIBLE
MOISTURE FLUX AND DEEP LIFT THROUGH THE REGION. LAKE ENHANCEMENT AND
PURE LAKE EFFECT LATE TONIGHT WILL ALSO ADD TO SNOWFALL TOTALS
ACROSS SOUTHWEST LOWER MICHIGAN AND FAR NW INDIANA WITH STORM TOTALS
THERE POSSIBLY APPROACHING 16 TO 18 INCHES.
NEXT ISSUE IS WIND LATE THIS AFTERNOON AND OVERNIGHT AND POSSIBLE
BLIZZARD CONDITIONS. MUCH DISCUSSION INTERNALLY AMONG NWS OFFICES
CONCERNING UPGRADE TO BLIZZARD WARNING...WHICH WE DO NOT TAKE
LIGHTLY AND RESERVE FOR THE TRUEST CONDITIONS. STRONGEST WINDS BEGIN
ON BACK SIDE OF SYSTEM LATE THIS AFTERNOON AS BULK OF HEAVIER SNOW
IS ENDING. 00Z NAM BUFKIT ANALYSIS INDICATES A PERIOD OF A FEW HOURS
THIS EVENING WITH GUST POTENTIAL TO 40 KNOTS. HOWEVER...STRICT
DEFINITION FOR BLIZZARD WARNING WOULD REQUIRE SUSTAINED OR FREQUENT
GUSTS TO 35 MPH AND VISIBILITY BELOW 1/4 MILE FOR 3 HOURS OR LONGER.
THE DISCUSSION HAS CENTERED AROUND WHETHER THESE CONDITIONS WILL BE
MET AND FOR HOW LONG. CONSENSUS AMONG REGIONAL OFFICES WAS TO
HOLD OFF ON UPGRADING TO BLIZZARD WARNING GIVEN THE SECOND PERIOD
EVENT AND MONITOR LOW DEVELOPMENT DURING THE MORNING HOURS FOR
POSSIBLE UPGRADE LATER THIS MORNING. QUITE POSSIBLE THAT A LARGER
DEFORMATION AREA COULD KEEP HEAVIER SNOW AROUND LONGER TO MESH
WITH STRONGER WINDS AND CREATE TRUE BLIZZARD CONDITIONS.
REGARDLESS OF HEADLINE...FORECAST FOR HEAVY SNOW...STRONG WINDS
AND BLOWING AND DRIFTING SNOW WILL LEAD TO MANY CLOSED
ROADS...ESPECIALLY RURAL AND COUNTY ROADS WHICH WILL LIKELY BE
LEFT ALONE THROUGH THE PERIOD OF STRONGEST WINDS TONIGHT. HAVE
CONTINUED TO HIT NEAR BLIZZARD CONDITIONS HARD IN WARNING. STAY
TUNED TO UPDATES LATER THIS MORNING AS SYSTEM DEVELOPS FURTHER AND
POSSIBLE UPGRADE.
FINAL NOTE IS TEMPS WHICH WILL CRASH IMPRESSIVELY TONIGHT AS LOW
DEEPENS AND MOVES AWAY. MODELS IN GOOD AGREEMENT ON STRONG COLD AIR
ADVECTION LATE TONIGHT BUT STILL SIGNIFICANT DIFFERENCES IN JUST HOW
COLD THESE SURFACE TEMPS WILL BE. CONTINUED WITH A CONSENSUS BLEND
WHICH YIELDS LOWS OF 0 TO 5 BELOW FAR NORTH WHERE LAKE CLOUDS WILL
KEEP TEMPS UP A BIT TO ABOUT 18 BELOW ZERO IN FAR SOUTHWEST.
WIND CHILLS WILL DROP TO ABOUT 40 BELOW IN THE SOUTH BY DAYBREAK
MONDAY.
&&
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 516 AM EST SUN JAN 5 2014
HISTORIC/POTENTIALLY LIFE-THREATENING COLD EXPECTED IN THE WAKE OF
WEEKEND WINTER STORM
CONTINUED CONCERN FOR BITTERLY COLD WIND CHILLS EARLY MONDAY INTO
TUESDAY WITH VALUES AROUND -40F TO -45F FOR OVER 24 HOURS. THE ECMWF
HAS BEEN VERY CONSISTENT WITH THESE BITTERLY COLD TEMPERATURES...SO
WILL CONTINUE WITH HIGHS NEAR RECORD COLDEST HIGHS MONDAY AND LOWS
MONDAY NIGHT NEAR ALL TIME RECORD LOWS...ESPECIALLY AT FWA. WIND
CHILL WARNING CERTAINLY WARRANTED INTO TUESDAY. TEMPERATURES SHOULD
MODERATE SOMEWHAT DURING THE DAY TUESDAY...ALTHOUGH BITTERLY COLD
CONDITIONS WILL CONTINUE INTO TUESDAY EVENING. TEMPERATURES WILL
CONTINUE TO MODIFY AS MASSIVE POLAR VORTEX MOVES NORTH TOWARD
GREENLAND. KEPT A CHANCE FOR SNOW MAINLY WEDNESDAY NIGHT INTO
THURSDAY ASSOCIATED WITH THE PASSAGE OF A WEAK UPPER LEVEL TROF.
UNSETTLED CONDITIONS ARE POSSIBLE OVER THE COMING WEEKEND...ALTHOUGH
TEMPERATURES SHOULD RECOVER TO ABOVE NORMAL READINGS LATE THIS WEEK.
HELD OFF WITH THE VERY MILD ECMWF TEMPS IN THE LOWER TO MID 40S
SATURDAY GIVEN UNCERTAINTY AND LIKELY DEEP SNOW COVER.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1216 AM EST SUN JAN 5 2014
LIGHT TO OCCASIONALLY MODERATE SNOW CONTINUES NEAR FRONTAL
BOUNDARY IMPACTING MAINLY KSBN THIS EVENING AND INTO THE OVERNIGHT
HOURS. IFR CONDITIONS EXPECTED. KFWA TO REMAIN VFR FOR A FEW MORE
HOURS OVERNIGHT UNTIL BETTER FORCING REACHES THE AREA CLOSER TO
DAYBREAK. CANNOT RULE OUT SOME DEVELOPMENT THROUGH THE NIGHT WITH
INCREASING MOISTURE AND LIFT BUT FOR NOW STAYED WITH TIMING AROUND
11Z. CONDITIONS WORSEN THROUGH THE DAY AS MAIN SURFACE LOW MOVES
NORTH AND DEEPENS. BOTH TAF SITES TO SEE LIFR CONDITIONS WITH NEAR
ZERO VISIBILITY AND 1 TO 2 INCH SNOWFALL RATES IN THE AFTERNOON.
STRONGER WINDS AND MOST SIGNIFICANT BLOWING SNOW TO HOLD OFF UNTIL
EARLY EVENING WHEN WINDS WILL BECOME NORTHWEST AND INCREASE TO 20
KNOTS SUSTAINED WITH OCCASIONAL GUSTS TO 30 KNOTS POSSIBLE.
FALLING SNOW WILL BEGIN TO DIMINISH IN THE EARLY EVENING AS WINDS
INCREASE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
INZ003>009-012>018-020-022>027-032>034.
WIND CHILL WARNING FROM 1 AM EST /MIDNIGHT CST/ MONDAY TO 8 PM
EST /7 PM CST/ TUESDAY FOR INZ003>009-012>018-020-022>027-
032>034.
MI...WINTER STORM WARNING UNTIL 1 AM EST MONDAY FOR MIZ077>081.
WIND CHILL WARNING FROM 1 AM MONDAY TO 8 PM EST TUESDAY FOR
MIZ077>081.
OH...WINTER STORM WARNING UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-
005-015-016-024-025.
WIND CHILL WARNING FROM 1 AM MONDAY TO 8 PM EST TUESDAY FOR
OHZ001-002-004-005-015-016-024-025.
LM...GALE WATCH FROM 3 PM EST THIS AFTERNOON THROUGH LATE MONDAY
NIGHT FOR LMZ043-046.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 PM EST THIS
AFTERNOON FOR LMZ043-046.
HEAVY FREEZING SPRAY WATCH FROM 3 PM EST THIS AFTERNOON THROUGH
LATE MONDAY NIGHT FOR LMZ043-046.
&&
SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...LASHLEY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jan 4, 8:26 PM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 826 PM EST SAT JAN 4 2014 INZ003-004-MIZ077-078-051000- LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 826 PM EST SAT JAN 4 2014 /726 PM CST SAT JAN 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT LIGHT TO MODERATE SNOW AT TIMES WILL CONTINUE THROUGH DAYBREAK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WARNING IS IN EFFECT THROUGH SUNDAY EVENING WITH 12 TO 16 INCHES OF SNOW EXPECTED ALONG WITH STRONG NORTHWEST WINDS DEVELOPING SUNDAY AFTERNOON. A WIND CHILL WARNING IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY FOR DEADLY WIND CHILLS. ACTUAL AIR TEMPERATURES WILL FALL TO BETWEEN 10 BELOW AND 20 BELOW ZERO FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. DEADLY WIND CHILLS BETWEEN 35 BELOW ZERO AND 45 BELOW ZERO WILL OCCUR. PLEASE REFER TO THE LATEST WSWIWX FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-051000- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 826 PM EST SAT JAN 4 2014 /726 PM CST SAT JAN 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT LIGHT SNOW WILL DEVELOP LATE WITH LIGHT ACCUMULATIONS POSSIBLE BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WARNING IS IN EFFECT THROUGH SUNDAY EVENING WITH 10 TO 14 INCHES OF SNOW EXPECTED ALONG WITH STRONG NORTHWEST WINDS DEVELOPING BY LATE SUNDAY AFTERNOON. A WIND CHILL WARNING IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY FOR DEADLY WIND CHILLS. ACTUAL AIR TEMPERATURES WILL FALL TO BETWEEN 10 BELOW AND 20 BELOW ZERO FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. DEADLY WIND CHILLS BETWEEN 35 BELOW ZERO AND 45 BELOW ZERO WILL OCCUR. PLEASE REFER TO THE LATEST WSWIWX FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-051000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 826 PM EST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY TAKES EFFECT SUNDAY MORNING THROUGH SUNDAY AFTERNOON WITH A GALE WARNING FOLLOWING THROUGH LATE MONDAY NIGHT. SEE THE PRODUCT INDMWWIWX FOR MORE INFORMATION. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jan 5, 12:41 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 AM EST SUN JAN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM SNOW SAINT JOSEPH 42.11N 86.48W
01/05/2014 M3.0 INCH BERRIEN MI TRAINED SPOTTER
SNOWFALL SINCE EARLY SATURDAY AFTERNOON
&&
SKIPPERLocal storm report, Jan 5, 1:17 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
117 AM EST SUN JAN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM SNOW DOWAGIAC 41.98N 86.11W
01/04/2014 M1.8 INCH CASS MI TRAINED SPOTTER
REPORT RELAYED THROUGH WSBT
1216 AM SNOW 2 NE SOUTH BEND 41.69N 86.25W
01/05/2014 M1.4 INCH ST. JOSEPH IN COCORAHS
SNOWFALL TOTAL SINCE MID AFTERNOON SATURDAY
&&
SKIPPERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 5:26 AM EST | Heavy Freezing Spray Warning | IWX | 58 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.